Alert archive / Florida / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 54, NWS Melbourne, FL

June 14, 2011Martin County, Saint Lucie County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Jun 14, 2011, 5:21 PM EDT for Martin County, Saint Lucie County, Florida. It was in force for 39 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 14, 2011, 5:21 PM EDT (21:21 UTC)
Expired
Jun 14, 2011, 6:00 PM EDT
In force
39 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon

Counties Martin County, FL, Saint Lucie County, FL

The radar

The Melbourne radar (KMLB), 100 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 14, 5:45 PM EDTTSTM WND GST 504 N Jensen Beach, FLNWS EMPLOYEE REPORTED ESTIMATED WIND GUST OF 50-55 MPH.
Jun 14, 5:55 PM EDTTSTM WND GST 603 N Jensen Beach, FLNWS EMPLOYEE REPORTED ESTIMATED WIND GUST OF 60 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 9.4 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2011-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 271 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2011-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
271 J/kg
Mixed-layer CIN
-113 J/kg
Mixed-layer LCL
1216 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

729 
WUUS52 KMLB 142121
SVRMLB
FLC085-111-142200-
/O.NEW.KMLB.SV.W.0054.110614T2121Z-110614T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
521 PM EDT TUE JUN 14 2011

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN MARTIN COUNTY IN FLORIDA
  EAST CENTRAL ST. LUCIE COUNTY IN FLORIDA

* UNTIL 600 PM EDT.

* AT 520 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  SAINT LUCIE NUCLEAR PLANT...AND MOVING SOUTH AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...
  WALTON...NORTH RIVER SHORES...JENSEN BEACH AND STUART

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 2719 8018 2721 8019 2719 8019 2718 8027
      2720 8028 2720 8026 2721 8028 2742 8034
      2744 8031 2734 8027 2739 8027 2744 8030
      2745 8028 2742 8026 2719 8016
TIME...MOT...LOC 2121Z 332DEG 11KT 2736 8024

$$


52
1 follow-up statement
732 
WWUS52 KMLB 142143
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
543 PM EDT TUE JUN 14 2011

FLC085-111-142200-
/O.CON.KMLB.SV.W.0054.000000T0000Z-110614T2200Z/
MARTIN-ST. LUCIE-
543 PM EDT TUE JUN 14 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR EAST CENTRAL ST. LUCIE AND NORTHEASTERN MARTIN COUNTIES...

AT 540 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED JUST EAST OF PORT ST LUCIE...MOVING SOUTH AT 15 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WAVELAND...NORTH RIVER SHORES...JENSEN BEACH...SEWALL'S POINT...
RIO...STUART AND SNUG HARBOR

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 2719 8018 2721 8019 2719 8019 2718 8027
      2720 8028 2720 8026 2721 8028 2742 8034
      2744 8031 2734 8027 2739 8027 2744 8030
      2745 8028 2742 8026 2719 8016
TIME...MOT...LOC 2142Z 332DEG 11KT 2730 8021

$$


52

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 2:58 PM EDT, 2 hours 23 minutes earlier.

Area forecast discussion, Jun 14, 2:58 PM EDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
258 PM EDT TUE JUN 14 2011

.DISCUSSION...

WED...DEEP LYR NRLY WINDS WILL PREVAIL...TYPICALLY A DRY AND
STABLE FLOW REGIME FOR THE FL PENINSULA. OUTSIDE OF THE MOISTURE
BAND ASSOCD WITH THE DEEP LYR TROF CURRENTLY OVER FL...THE
REGIONAL AIRMASS IS RELATIVELY DRY WITH H100-H70 MEAN RH VALUES
AOB 60PCT... H85-50 VALUES AOB 50PCT. FURTHERMORE...AS THE TROF
PUSHES INTO THE S PENINSULA...THE CENTRAL PENINSULA WILL FALL
UNDER THE INFLUENCE OF ITS DESCENDING BACKSIDE.

LINGERING MOISTURE FROM THE TROF MAY GENERATE TSRAS AROUND THE LAKE
OKEECHOBEE REGION...WHILE SEABREEZE INTERACTION OVER THE INTERIOR
COULD GENERATE PRECIP AS WELL. HOWEVER...GIVEN THE STABILIZING
INFLUENCE OF THE DVLPG PATTERN AND THE OVERALL LACK OF MOISTURE...
CONVECTIVE ACTIVITY WILL BE ISOLD AT BEST. WARM TEMPS WILL CONTINUE
AS THE ANTICYCLONE BUILDS OVERHEAD AND SUPPRESSES THE LCL AIRMASS...
MAX TEMPS IN THE L90S ALONG THE COAST...M90S INTERIOR. MIN TEMPS
L/M70S AREAWIDE.

WED NIGHT-THU NIGHT...SURFACE HIGH PRESSURE OFF OF THE CAROLINA
COAST WILL STRENGTHEN AS IT DRIFTS SLOWLY EASTWARD INTO THE WESTERN
ATLANTIC. THE RIDGE AXIS WILL BECOME MORE PRONOUNCED OVER THE
CENTRAL PENINSULA AS IT EXTENDS FURTHER WESTWARD INTO THE GOMEX.
THIS WILL PROMOTE A MOSTLY ONSHORE FLOW (EAST-SOUTHEAST) THROUGH THE
PERIOD. UNFORTUNATELY THE RIDGE AXIS WILL KEEP GREATEST DEEP LAYER
MOISTURE VALUES STYMIED SOUTH OF THE PENINSULA. PRECIPITATION
CHANCES STILL REMAIN MAINLY 20 PERCENT OR LESS THROUGH THIS TIME. WE
WILL SEE AN EAST COAST SEA BREEZE DEVELOPING ALONG THE COAST AND
MOVING INLAND WHICH WILL KEEP AFTERNOON MAX TEMPERATURES LOWER THAN
WHAT THEY HAVE BEEN AT LEAST ALONG THE COAST. STORM MOTION TOWARD
THE SOUTHWEST WILL KEEP GREATER CONVECTION CHANCES FOCUSED OVER THE
INTERIOR AND WESTERN PENINSULA THU/THU EVENING. THE LATEST 12Z GFS
DOES SHOW HIGHER PWATS ON THU...BUT WILL HAVE TO SEE IF THIS CAN
REMAIN CONSISTENT WITH ADDITIONAL MODEL RUNS. EXPECT AFTERNOON HIGHS
ON THU NEAR 90 DEGREES TO LOWER 90S ALONG THE COAST AND MIDDLE 90S
ACROSS THE INTERIOR. OVERNIGHT LOWS REMAIN IN THE LOWER TO MIDDLE
70S.

FRI-MON...(PREVIOUS EXTENDED DISCUSSION)...BOTH GFS/ECMWF MODELS
HOLD THE RIDGE AXIS OVER THE WRN ATLC AND CENTRAL PENINSULA INTO
EARLY NEXT WEEK. WHILE LOW LVL MOISTURE WILL SLOWLY CREEP INTO THE
CENTRAL PENINSULA FROM THE SOUTH...THE RIDGE WILL BLOCK MOST OF IT
INTO THE GOMEX...POPS WILL REMAIN AOB 40PCT. THE POSITION OF THE
RIDGE WILL ALLOW THE EAST COAST SEA BREEZE TO FORM EARLY EACH DAY
AND PUSH WELL INLAND. THIS WILL ALLOW MAX TEMPS TO FALL BACK INTO
THE U80S/L90S WHILE LONGER HEATING DURATIONS WILL KEEP INTERIOR
TEMPS IN THE L/M90S. THE STEADY ONSHORE FLOW WILL KEEP MIN TEMPS IN
THE L/M70S AREAWIDE.

&&

.AVIATION...
IFR CONDS AND STRONG WIND GUSTS IN TSRA MAY AFFECT
SFB/MCO/LEE/MLB/VRB THROUGH 00Z.

&&

.MARINE...
WED NIGHT-SUN...SURFACE HIGH PRESSURE OFF OF THE CAROLINAS WILL
STRENGTHEN AS IT SLOWLY DRIFTS FURTHER INTO THE WESTERN ATLC THRU
THE WEEKEND. THE RIDGE AXIS WILL BEGIN ACROSS THE CENTRAL
PENINSULA AND SLOWLY SAG SOUTHWARD TOWARD THE SOUTH-CENTRAL
PENINSULA DURING THIS PERIOD. BACKED S/SE WINDS DURING THE DAY
BEHIND A DAILY ECSB FORMATION WILL VEER MORE SSW/SW LATE EACH
NIGHT AND THRU THE EARLY MORNING PERIODS AS THE PGRAD REMAINS
RELATIVELY WEAK. OCNL WIND SPEEDS MAY REACH 15 KTS AWAY FROM THE
COAST BUT OVERALL WIND SPEEDS SHOULD REALIZE BELOW THIS. SEAS
MAINLY 1-2 FT NEAR SHORE AND 2-3 FT OFFSHORE.

&&

.FIRE WEATHER...
THROUGH SUN...DRIER CONDITIONS CONTINUE AS OVERALL STORM COVERAGE
EACH AFTN-EARLY EVENING STILL BELOW SEASONAL NORMS. GREATER FOCUS
FOR PCPN WILL BE OVER THE INTERIOR AND WESTERN PENINSULA AS
STEERING FLOW CHANGES FROM NORTHERLY TO NE/E PUSHING AFTN/EVENING
STORMS WESTWARD. WARMER ACROSS THE INTERIOR AND A LITTLE COOLER
ALONG THE EAST COAST AS THE ECSB WILL DEVELOP AND PUSH INLAND EACH
AFTN. ISOLD-WDLY SCT LIGHTNING STORMS CAPABLE OF IGNITING NEW
BRUSH FIRES THROUGH THE PERIOD. PAST MID-WEEK THE WESTERLY SURFACE
FLOW WEAKENS AND WINDS BECOME MORE ONSHORE. THIS WILL LIMIT ANY
DROP IN RH VALUES ALONG THE COAST BUT PORTIONS OF THE INTERIOR
COULD STILL REALIZE 1-3 HOURS BETWEEN 35 AND 40
PERCENT...ESPECIALLY IF THE ECSB IS SLOW TO DEVELOP AND PUSH
INLAND.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  74  94  74  92 /  20  20  10  20
MCO  74  96  75  95 /  20  30  20  30
MLB  73  92  75  92 /  20  20  10  20
VRB  72  92  74  90 /  20  20  10  20
LEE  75  96  76  96 /  10  30  20  30
SFB  76  97  77  96 /  20  30  10  30
ORL  77  96  77  96 /  20  30  20  30
FPR  72  91  73  91 /  20  20  10  20

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&

SHORT TERM...KELLY
LONG TERM....SEDLOCK
Hazardous weather outlook, Jun 14, 5:33 AM EDT, 11 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
533 AM EDT TUE JUN 14 2011

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-142200-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
533 AM EDT TUE JUN 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
A WEAK SURFACE TROUGH OVER SOUTH GEORGIA WILL SAG INTO NORTH
FLORIDA BY THIS AFTERNOON. A SLIGHT INCREASE IN MOISTURE AND
CONVERGENCE AHEAD OF THIS FEATURE WILL LEAD TO A CHANCE FOR
AFTERNOON SHOWERS AND LIGHTNING STORMS TODAY. WESTERLY SURFACE
WINDS WILL HOLD OFF THE EAST COAST SEA BREEZE UNTIL LATE IN THE
AFTERNOON ALONG THE IMMEDIATE COAST. THIS WILL KEEP STORM
DEVELOPMENT CONFINED TO ALONG AND AHEAD OF THE WEST COAST SEA
BREEZE.

STORMS WILL MOVE QUICKLY TOWARD THE EAST-SOUTHEAST AT 20 TO 25
MPH AND WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS ABOVE 40
MPH...SMALL HAIL...FREQUENT LIGHTNING AND TORRENTIAL RAINFALL.
MOVE INDOORS AT THE FIRST SIGN OF A THUNDERSTORM. IF YOU CAN HEAR
THUNDER...THEN LIGHTNING IS CLOSE ENOUGH TO STRIKE YOU.

.MARINE THUNDERSTORM GUST IMPACT...
ANY STORMS THAT FORM WILL AFFECT INLAND LAKES DURING AFTERNOON...AND
POTENTIALLY THE INTRACOASTAL AND IMMEDIATE NEAR SHORE ATLANTIC
WATERS FROM LATE AFTERNOON FROM LATE AFTERNOON UNTIL SUNSET. BOATERS
SHOULD REMAIN ALERT TO THE POTENTIAL FOR STORMS APPROACHING FROM
THE WEST AT AROUND 20 KNOTS. MOVE TO SAFE HARBOR IN ADVANCE OF ANY
LIGHTNING STORMS.

.FIRE WEATHER IMPACT...
THE COMBINATION OF ONGOING DRY GROUND AND FUEL CONDITIONS COUPLED
WITH AFTERNOON RELATIVE HUMIDITY VALUES IN THE MID TO UPPER 30S
AND THE THREAT FOR AFTERNOON LIGHTNING STORMS WILL RESULT IN A
MODERATE FIRE DANGER TODAY.

SEVERAL LIGHTNING-INITIATED FIRES HAVE OCCURRED OVER THE PAST FEW DAYS
...AND MORE IGNITIONS FROM LIGHTNING CAN BE EXPECTED TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THERE WILL BE A SLIGHT CHANCE FOR AFTERNOON AND EARLY EVENING
LIGHTNING STORMS FROM WEDNESDAY THROUGH FRIDAY...WITH COVERAGE
INCREASING THIS WEEKEND.

THE FIRE DANGER WILL REMAIN ELEVATED UNTIL THE PATTERN OF HIGHER
COVERAGE OF AFTERNOON RAINFALL BECOMES ESTABLISHED IN EAST CENTRAL
FLORIDA.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

CRISTALDI

In the hours before

Special weather statement, Jun 14, 3:45 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
345 PM EDT TUE JUN 14 2011

FLZ047-054-142030-
INDIAN RIVER-SOUTHERN BREVARD COUNTY-
345 PM EDT TUE JUN 14 2011

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER SOUTHERN BREVARD COUNTY...NORTHERN INDIAN
RIVER COUNTY...

* UNTIL 430 PM EDT.

AT 339 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
OUTFLOW BOUNDARY THAT WILL COLLIDE WITH THE SEA BREEZE BOUNDARY OVER
SOUTHERN BREVARD AND NORTHERN INDIAN RIVER COUNTIES. STORM MOTION
WILL BE TO THE SOUTHEAST AT 15 TO 20 MPH.

LOCATIONS IN THE PATH OF THE STORMS WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE MELBOURNE...PALM BAY AND SEBASTIAN.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

LAT...LON 2771 8039 2773 8040 2786 8046 2794 8052
      2771 8041 2778 8086 2806 8085 2815 8063
      2794 8052 2795 8051 2814 8061 2816 8059
      2806 8055 2801 8051 2771 8036
TIME...MOT...LOC 1943Z 291DEG 18KT 2793 8065

GUSEMAN
Local storm report, Jun 14, 4:20 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
420 PM EDT TUE JUN 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     TSTM WND GST     2 SSW MERRITT ISLAND WI 28.62N 80.72W
06/14/2011  M75.00 MPH       BREVARD            FL   OTHER FEDERAL

            KTTS AT NASA SHUTTLE LANDING FACILITY MEASURED 65 KT/75
            MPH WIND GUST.

0335 PM     MARINE TSTM WIND 3 NNE KENNEDY SPACE CEN 28.56N 80.67W
06/14/2011  M54.00 MPH       BREVARD            FL   OTHER FEDERAL

            KSC 54 FOOT TOWER NUMBER 509 MEASURED 47 KT/54 MPH WIND
            GUST.

0406 PM     TSTM WND GST     S PATRICK AIRFORCE BASE 28.23N 80.61W
06/14/2011  M39.00 MPH       BREVARD            FL   MESONET

            KCOF AT PATRICK AIR FORCE BASE MEASURED 34 KT/39 MPH WIND
            GUST.

&&

ARB
Local storm report, Jun 14, 4:25 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
425 PM EDT TUE JUN 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0402 PM     TSTM WND GST     2 SSW CAPE CANAVERAL    28.37N 80.61W
06/14/2011  M51 MPH          BREVARD            FL   MESONET

            STATION REPORTED 44 KT/51 MPH WIND GUST.

&&

ARB
Local storm report, Jun 14, 4:29 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
429 PM EDT TUE JUN 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0409 PM     TSTM WND GST     S PATRICK AIRFORCE BASE 28.23N 80.61W
06/14/2011  M47 MPH          BREVARD            FL   MESONET

            KCOF AT PATRICK AIR FORCE BASE MEASURED 41 KT/47 MPH WIND
            GUST.

&&

ARB
Local storm report, Jun 14, 5:04 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
504 PM EDT TUE JUN 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0437 PM     TSTM WND GST     3 S INDIALANTIC         28.05N 80.56W
06/14/2011  M39 MPH          BREVARD            FL   MESONET

            STATION REPORTED 34 KT/39 MPH WIND GUST.

&&

ARB
Special weather statement, Jun 14, 5:18 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
518 PM EDT TUE JUN 14 2011

FLZ059-064-142200-
MARTIN-ST. LUCIE-
518 PM EDT TUE JUN 14 2011

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER EASTERN MARTIN COUNTY...
SOUTHEASTERN ST. LUCIE COUNTY...

* UNTIL 600 PM EDT.

AT 515 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL JUST SOUTH OF
FORT PIERCE...MOVING SOUTH AT 15 MPH ALONG THE TREASURE COAST.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE NETTLES ISLAND...WAVELAND....NORTH RIVER
SHORES...PORT SAINT LUCIE RIVER PARK AND PORT SALERNO.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

LAT...LON 2696 8017 2723 8031 2723 8029 2724 8032
      2738 8039 2742 8031 2734 8027 2742 8029
      2743 8027 2742 8026 2720 8016 2717 8016
      2718 8018 2716 8019 2715 8015 2697 8008
TIME...MOT...LOC 2117Z 332DEG 11KT 2734 8024

52

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 1:46 PM EDTSpecial Weather StatementMLBOrange44 min
Jun 14, 2:29 PM EDTSpecial Weather StatementMLBOsceola61 min
Jun 14, 2:43 PM EDTSpecial Weather StatementMLBSeminole47 min
Jun 14, 2:44 PM EDTSpecial Marine WarningMLB91 min
Jun 14, 2:46 PM EDTSevere Thunderstorm WarningMLBBrevard, Volusia44 min
Jun 14, 2:51 PM EDTSevere Thunderstorm WarningMLBOsceola54 min
Jun 14, 3:03 PM EDTSevere Thunderstorm WarningMLBBrevard, Osceola42 min
Jun 14, 3:29 PM EDTSevere Thunderstorm WarningMLBBrevard, Orange, Seminole, Volusia61 min
Jun 14, 3:59 PM EDTSpecial Marine WarningMLB91 min
Jun 14, 4:25 PM EDTSpecial Marine WarningMLB80 min
Jun 14, 5:04 PM EDTSevere Thunderstorm WarningMLBOrange, Osceola56 min
Jun 14, 5:18 PM EDTSpecial Weather StatementMLBMartin42 min
Jun 14, 5:33 PM EDTSpecial Marine WarningMLB87 min
Jun 14, 5:35 PM EDTSpecial Weather StatementMLBSeminole40 min
Jun 14, 5:57 PM EDTSevere Thunderstorm WarningMLBMartin42 min
Jun 14, 5:59 PM EDTSevere Thunderstorm WarningMLBOsceola50 min
Jun 14, 6:19 PM EDTSpecial Weather StatementMLBSeminole41 min
Jun 14, 6:29 PM EDTSevere Thunderstorm WarningMLBBrevard, Orange48 min
Jun 14, 7:17 PM EDTSpecial Weather StatementMLBSeminole, Volusia43 min

Nearby

Severe Thunderstorm Warnings in Florida, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.